MAUDE Adverse Event Report: ORTHO DEVELOPMENT ENCOMPASS HIP STEM; CEMENT RESTRICTOR

ORTHO DEVELOPMENT ENCOMPASS HIP STEM; CEMENT RESTRICTOR
Model Number 114-2010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: the date that the 10mm cement restrictor was implanted is unclear.The second surgery occurred in response to the index surgery that occurred on (b)(6) 2019.Implant date.The implant date of the 10mm cement restrictor is unclear.The second surgery occurred in response to the index surgery that occurred on (b)(6) 2019.
 
Event or Problem Description
Post operative images revealed a bone crack that is believed to have occurred on (b)(6)2019 during cementless bipolar hemiarthroplasty possibly when the stem was inserted.A subsequent surgery was performed and the surgeon applied cable to the fracture as well as bone cement in conjunction with a 10mm cement restrictor.Post operative images showed anterior twist so another surgery was performed and the stem was removed and replaced with a stem made by another company.The cement restrictor was left in the patient.The original femoral stem and the 10mm bone restrictor were manufactured by this company.The cable, cement, and second stem were manufactured by another company.This mdr report is the second of two being submitted for this incident and addresses the 10mm cement restrictor.

Brand Name
ENCOMPASS HIP STEM
Common Device Name
CEMENT RESTRICTOR
Manufacturer (Section D)
ORTHO DEVELOPMENT
12187 s. business park drive
draper UT 84020
MDR Report Key10963289
Report Number1722511-2020-00036
Device Sequence Number13693152
Product Code KWY
UDI-Device Identifier00822409012954
UDI-Public(01)00822409012954(17)230719(10)A198332
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K962448
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/19/2023
Device Model Number114-2010
Device Lot NumberA198332
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2020
Initial Report FDA Received Date12/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1